Hair Loss/Hair loss - started finasteride
Hello Dr. I'm 35 and I've been using 1mg of finasteride for about 10 weeks due to frontal thinning of my hair, mpb (it was starting to get very noticeable when i decided to go to the doctor). I try to cover it up with thickening shampoo but after 10 weeks, my hairline directly in front is still getting worse and thinner with more scalp showing (not the temples, but right above my forehead). I know it's only been ten weeks, but shouldn't there be some stoppage of this loss/thinning already? Are these recent lost hairs gone forever now? I'm just getting more and more upset and worried, wondering if i should just buzz my hair at this point :( I appreciate your thoughts.
By starting on 1mg Finasteride daily you have an 85% chance of stopping the balding process. Unfortunately that leaves a 15% chance you may still continue to thin. My suggestion is to continue with Finasteride but increase the dosage to 5mg daily. The 1mg pill will lower your DHT by 66% and the 5 mg will lower it 72% . That is not a huge difference but may be enough to help stop the progression of loss. If you have not been using Rogaine 5% Foam then I suggest you apply it to the area twice a day.
If after another three months you continue to see more loss I would continue the 5 mg Finasteride add Avodart (Dutsteride) twice a week to lower your DHT by 80%. The reason for wanting a gradual stepwise decrease of your DHT is so that you no develop any side effects of ED which happens about 5% of men in the first few months when they lower their DHT suddenly